Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 25, 2011, 10:11 PM EDT for 4 counties in West Virginia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 10:11 PM EDT (02:11 UTC)
- Expired
- Apr 25, 2011, 11:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 10:20 PM EDT | TSTM WND DMG | Kermit, WV | TREES DOWN AT MORROWBONE CREEK RT 2 2 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
882
WUUS51 KRLX 260211
SVRRLX
WVC043-045-059-099-260300-
/O.NEW.KRLX.SV.W.0103.110426T0211Z-110426T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1011 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN WEST VIRGINIA...
NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA...
SOUTHEASTERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 1100 PM EDT
* AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM THAT MAY BECOME SEVERE AS IT ENTERS THE WARNED
AREA. THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25 MILES SOUTH OF
KIAHSVILLE...OR 10 MILES SOUTHEAST OF INEZ...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARTS...GILL...RANGER AND SPURLOCKVILLE.
.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8227 3826 8224 3826 8225 3829 8221
3819 8191 3774 8233 3778 8234 3781 8240
3785 8243 3788 8243 3791 8246
TIME...MOT...LOC 0210Z 212DEG 44KT 3780 8241
$$
242 follow-up statements
997
WWUS51 KRLX 260236
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1036 PM EDT MON APR 25 2011
WVC043-045-059-099-260300-
/O.CON.KRLX.SV.W.0103.000000T0000Z-110426T0300Z/
MINGO WV-LOGAN WV-LINCOLN WV-WAYNE WV-
1036 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EAST CENTRAL WAYNE...LINCOLN...EXTREME NORTHWESTERN LOGAN AND
NORTH CENTRAL MINGO COUNTIES...
AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARTS...OR 18 MILES
SOUTHEAST OF WAYNE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILL...
RANGER...BRANCHLAND...SPURLOCKVILLE...PALERMO...MYRA AND WEST HAMLIN
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8227 3826 8224 3826 8225 3829 8221
3819 8191 3789 8220 3800 8241
TIME...MOT...LOC 0236Z 212DEG 44KT 3807 8219
$$
30786
WWUS51 KRLX 260255
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1055 PM EDT MON APR 25 2011
WVC043-045-059-099-260305-
/O.EXP.KRLX.SV.W.0103.000000T0000Z-110426T0300Z/
MINGO WV-LOGAN WV-LINCOLN WV-WAYNE WV-
1055 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE...
LINCOLN...EXTREME NORTHWESTERN LOGAN AND NORTH CENTRAL MINGO COUNTIES
WILL EXPIRE AT 1100 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8227 3826 8224 3826 8225 3829 8221
3819 8191 3789 8220 3800 8241
TIME...MOT...LOC 0255Z 212DEG 44KT 3819 8188
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:21 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 25, 7:21 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 721 PM EDT MON APR 25 2011 .SYNOPSIS... WARM AIR MASS INTO WEDNESDAY. INSTABILITY SHOWERS AND THUNDERSTORMS MAINLY AFTERNOON AND EVENING. COLD FRONT PASSES WEDNESDAY NIGHT. COOLER THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TUESDAY/...MESOSCALE UPDATE... THINGS QUIETING DOWN ACROSS THE AREA AFTER SOME CONVECTION THIS AFTN ACROSS SE OH AND UP AND DOWN THE MTN CHAIN. A FEW WENT SVR WITH SOME WIND DAMAGE REPORTS FROM PERRY AND IN THE MTNS. DRY LAYER IN H85-H7 LAYER CONTRIBUTED TO WIND THREAT THIS AFTN. OUTFLOW FROM MTN CONVECTION AND CONVECTION IN KY AND OH HAS EFFECTIVELY SHUT DOWN MUCH OF THE STORM POTENTIAL THIS EVENING ACROSS THE WV LOWLANDS...AND SE OH. COOL VELOCITY IMAGE AS 23Z...WITH OUTFLOWS ABOUT TO COLLIDE JUST WEST OF CRW AND CKB. MAY SEE A SHRA OR TRW POP UP ON THIS IN NEXT HR OR SO. ALSO CANT RULE OUT A FEW STORMS EARLY ACROSS SOUTHERN COAL FIELDS AND SOUTHERN MTNS. WILL BE EVALUATING FG POTENTIAL OVERNIGHT AS WINDS SLACKEN AND CLDS DECREASE SOME. THINK GREATEST CONCENTRATION WOULD BE ACROSS MTN RVR VALLEYS...IE TUG AND LEVISA FORK. PREVIOUS DISCUSSION BELOW... STILL THINKING SOME INSTABILITY SHOWERS AND THUNDERSTORMS WILL FORM IN THE AFTERNOON HEAT. COULD FORM OVER THE SOUTHERN MOUNTAINS FIRST...BEFORE ANY REMAINS...OR NEW DEVELOPMENT OCCURS IN OHIO AND EASTERN KENTUCKY...AS WEAK 500 MB VORT MAX LIFTS THROUGH SE OHIO AROUND 21Z. VERY LITTLE MID LEVEL SUPPORT FURTHER E AS 500 MB HEIGHTS DO NOT FALL THROUGH 06Z TUESDAY. TIMING THE HOURLY POPS VERY DIFFICULT. COULD NOT COMPLETELY RULE OUT OUR CENTRAL WV COUNTIES...SO INCREASED POPS FOR LATE AFTERNOON INTO THE EVENING. DESPITE THE LOW LEVEL FLOW OVERNIGHT...MOIST LOW LEVELS COULD CAUSE SOME FOG IN THE SHELTERED WV VALLEYS....WILL NOT INCLUDE ANY THICK FOG YET. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... WE REMAIN IN THE WARM SECTOR FOR THE FIRST PORTION OF THIS PERIOD...BUT EVOLUTION OF INDIVIDUAL SHORTWAVE SYSTEMS REMAINS IN DOUBT. FOR INSTANCE...NAM FOCUSES HEAVY RAINS ACROSS THE MOUNTAINS TUESDAY NIGHT...AIDED A BIT BY LOW LEVEL UPSLOPE FLOW...WHILE THE GFS/ECMWF KEEPS THE STRONGER ACTIVITY CLOSER TO STALLED OUT FRONTAL BOUNDARY WEST OF CWA. THIS LATTER SCENARIO SEEMS MORE REASONABLE. HAVE EARLY LIKELY POPS ACROSS THE NORTHEAST COUNTIES WITH VORT MAX DEPARTING OUT OF CWA...AND THEN HAVE LIKELY REDEVELOPING WEST OF THE OHIO RIVER FOLLOWING THE GFS/ECMWF IDEA. SEVERE CHANCES MAY LINGER FOR AN HOUR OR TWO INTO THE EVENING...WITH DECENTLY CURVED LOW LEVEL FLOW...BEFORE LOSS OF HEATING ENDS THE THREAT. CANNOT GO TOTALLY DRY AT ANY TIME...GIVEN THE MOIST AIRMASS IN PLACE AND POTENTIAL LEFTOVER BOUNDARIES. WEDNESDAY PRESENT MORE OF A SEVERE WEATHER THREAT DURING THE LATE AFTERNOON AND EVENING HOURS. POTENT SHORTWAVE WILL BE ROTATING NORTHEAST FROM THE TENNESSEE VALLEY ACROSS THE CWA BETWEEN 00Z THURSDAY AND 12Z THURSDAY. THIS IS THE DISTURBANCE THAT WILL FINALLY KICK THE PERSISTENT FRONT EAST OF THE CWA. KEPT HIGHER POPS WEST OF THE OHIO RIVER ONCE AGAIN DURING MOST OF WEDNESDAY IN THE MORE PWAT-LADEN AIRMASS. KEEP IDEA OF SWINGING CATEGORICAL POPS ACROSS THE CWA ON WEDNESDAY NIGHT. ALTHOUGH INSTABILITY WILL BE DIURNALLY DECREASING DURING THE EVENING...STORMS WILL BE MOVING INTO RELATIVELY UNTAPPED MOIST AIRMASS. PLENTY OF DYNAMICS TO SUPPORT CONVECTION WELL INTO THE NIGHT. 60-70 KNOTS OF SOUTHERLY H850 FLOW WILL BE PART OF DECENT WIND TURNING IN LOWER/MID LEVELS WHICH COULD SUPPORT ROTATING STORMS. BIGGEST THREAT WILL BE ACROSS THE WESTERN COUNTIES WHERE CONVECTION ARRIVES FIRST. FROPA OCCURS WEDNESDAY NIGHT CWA WIDE. H500 TROUGH THEN OVERSPREADS AREA WITH A COOLER AIRMASS. MODEST WRAPAROUND MOISTURE BEHIND THE FRONT...WILL KEEP SOME SCATTERED SHOWERS IN THE FORECAST. DID NOT STRAY TOO FAR FROM MAV TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... USED A BLEND OF THE ECMWF...GEFS MEAN...ECMWF...AND ECMWF MEAN FOR THURSDAY NIGHT THROUGH SUNDAY. FOR MONDAY...ELIMINATED THE ECMWF DUE TO IT BEING MORE OF AN OUTLIER. THIS LEADS TO A COLD WRAP AROUND SITUATION ON FRIDAY...GIVING WAY TO HIGH PRESSURE FOR SATURDAY. PRECIPITATION CHANCES INCREASE ON SUNDAY...WITH A COLD FRONT PUSHING THROUGH ON MONDAY. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS THROUGH TAF PERIOD...ASIDE FROM SOME BRIEF IFR CONDITION IN TRW THIS EVENING ACROSS SW VA AND NORTHERN MTNS. GUSTY ERRATIC WINDS CAN BE EXPECTED IN VICINITY OF THE STORMS. SOME MTN VALLEY FG OVERNIGHT EXTENDING INTO THE RVR VALLEYS IN EASTERN LOWLANDS. KEPT MVFR FOR NOW ACROSS MTN TAF SITES. ANY FG BURNS OFF QUICKLY AFTER 12Z WITH GUSTY SW WINDS TO 30KTS DEVELOPING DURING MIXING HRS. CONVECTIVE LINE POSSIBLE ENTERING FROM WEST AFTER 18Z. CONFIDENCE CERTAINLY NOT HIGH AT THIS RANGE TO INCLUDE ANYTHING OTHER THAN CB IN TAFS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: EXTENT OF FG OVERNIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H M H H H H H H H H BKW CONSISTENCY M M M M H H H H H H H H EKN CONSISTENCY H H H H H H H H H H M M PKB CONSISTENCY H M M M H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z WEDNESDAY... IFR POSSIBLE IN THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. STORMS BOTH DAYS COULD BE QUITE STRONG AND GUSTY...BUT ESPECIALLY WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL/RPY NEAR TERM...KTB/30 SHORT TERM...CL LONG TERM...RPY AVIATION...30
Hazardous weather outlook, Apr 25, 3:30 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT MON APR 25 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-261930- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 330 PM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND WEDNESDAY. THE BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER OUTBREAK. ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR RAINFALL...REPEATED THUNDERSTORMS OVER A SMALL AREA COULD CAUSE HIGH WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 5:32 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT MON APR 25 2011
WVZ046-252200-
POCAHONTAS WV-
532 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN POCAHONTAS COUNTY...
AT 529 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MARLINTON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR MINNEHAHA SPRINGS AROUND 540 PM AND FROST
AROUND 600 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3835 7974 3835 7976 3831 7980 3827 7978
3818 7991 3812 7993 3805 8003 3804 8014
3814 8026 3848 7987 3838 7972 3836 7972
09Special weather statement, Apr 25, 6:04 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
604 PM EDT MON APR 25 2011
WVZ046-252230-
POCAHONTAS WV-
604 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN POCAHONTAS COUNTY...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF RENICK...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HILLSBORO AROUND 610 PM...BUCKEYE AROUND 620
PM AND EDRAY AROUND 630 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3825 7981 3803 8015 3803 8021 3804 8027
3811 8037 3814 8037 3845 8008
09Local storm report, Apr 25, 7:23 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
723 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 S HACKER VALLEY 38.62N 80.38W
04/25/2011 WEBSTER WV CO-OP OBSERVER
PINE TREES FELL ON POWER LINES. THE FALLEN POWER LINES
CAUSED TRANSFORMERS TO BLOW AND START ON FIRE. THRE ARE
ALSO NUMEROUS 8-10 INCH DIAMETER TREE LIMBS ON ROUTE 20.
&&
EVENT NUMBER RLX1100540
JEESpecial weather statement, Apr 25, 8:06 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT MON APR 25 2011
WVZ006-008-014-015-260030-
CABELL WV-JACKSON WV-KANAWHA WV-PUTNAM WV-
806 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CABELL...
NORTHWESTERN KANAWHA...PUTNAM AND SOUTH CENTRAL JACKSON COUNTIES...
AT 806 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
NITRO...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR TEAYS VALLEY AROUND 815 PM...WINFIELD AROUND
825 PM AND LIBERTY AROUND 830 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 29 AND 48 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 114
AND 122 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3866 8191 3868 8178 3871 8181 3873 8180
3858 8157 3832 8189 3833 8192 3828 8197
3832 8205 3834 8204 3837 8205 3836 8211
3838 8215
24Special weather statement, Apr 25, 8:37 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
837 PM EDT MON APR 25 2011
WVZ008-014-016-260115-
JACKSON WV-PUTNAM WV-ROANE WV-
837 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...NORTHEASTERN PUTNAM
AND NORTHWESTERN ROANE COUNTIES...
AT 833 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF WINFIELD...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GIVEN AROUND 845 PM...FAIRPLAIN AROUND 900 PM
AND LEROY AROUND 915 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
127 AND 139 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3887 8142 3856 8179 3861 8188 3867 8183
3868 8178 3871 8181 3898 8164
30Local storm report, Apr 25, 9:24 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
924 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL RIPLEY 38.81N 81.69W
04/25/2011 U0.25 INCH JACKSON WV PUBLIC
EVENT OCCURRED BETWEEN
834 PM 04/25/2011 AND 849 PM 04/25/2011
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:06 PM EDT | Special Weather Statement | RLX | Putnam | 24 min |
| Apr 25, 8:37 PM EDT | Special Weather Statement | RLX | Jackson | 38 min |
| Apr 25, 9:46 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 44 min |
| Apr 25, 10:28 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 47 min |
| Apr 25, 10:54 PM EDT | Special Weather Statement | RLX | Lincoln | 21 min |
| Apr 25, 11:07 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 23 min |
| Apr 25, 11:28 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 32 min |
| Apr 26, 2:00 PM EDT | Special Weather Statement | RLX | Wayne | 30 min |
| Apr 26, 2:12 PM EDT | Special Weather Statement | RLX | Pleasants | 33 min |
| Apr 26, 2:14 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 46 min |
| Apr 26, 3:33 PM EDT | Special Weather Statement | RLX | Braxton, Lewis | 27 min |
| Apr 26, 4:00 PM EDT | Special Weather Statement | RLX | Harrison, Lewis | 30 min |
| Apr 26, 5:15 PM EDT | Special Weather Statement | RLX | Upshur | 30 min |
| Apr 26, 6:17 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
| Apr 26, 6:29 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 46 min |
| Apr 26, 6:42 PM EDT | Special Weather Statement | RLX | Webster | 48 min |
| Apr 26, 7:22 PM EDT | Special Weather Statement | RLX | Randolph | 23 min |
| Apr 26, 7:38 PM EDT | Special Weather Statement | RLX | Randolph | 37 min |
| Apr 26, 7:50 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 40 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.